Thursday, October 27, 2011
Accepting The Side Effects
What I want to know is why didn't my doctor tell me that the baby could be harmed?
The following information is copied directly from the information booklet of my Progesterone box.
The use of progestational drugs during the first four months of pregnancy is not recommended. Progestational agents have been used beginning with the first trimester of pregnancy in attempts to prevent abortion but there is no evidence that such use is effective. Furthermore, the use of progestational agents, with their uterine-relaxant properties, in patients with fertilized defective ova may cause a delay in spontaneous abortion.
Several reports suggest an association between intrauterine exposure to progestational drugs in the first trimester of pregnancy and genital abnormalities in male and female fetuses. (it goes on here to describe the abnormalities and lets just say that I wouldn't wish it up on my kid) There are insufficient data to quantify the risk to exposed female fetuses, but insofar as some of these- drugs induce mild virilzation of the external genitalia of the female fetus, and because of the increased association of the hypospadia in the male fetus, it is prudent to avoid the use of these drugs during the first trimester of pregnancy.
Then we get into the carcinogenic, and impairment of fertility part.
Long-term intramuscular administration of Medroxy-progesterone acetate (MPA) has been shown to produce mammary tumors in beagle dogs. (should I be thankful I'm not a dog?)
Okay so the impairment of fertility isn't so bad since its temporary according to this and should stop when treatment is stopped. Any one remember the depo shot? A fellow blogger, Bleeding Tulip today just reported that it seems to be the cause of her infertility. So I am a bit worried since it is basically the same stuff being an MPA.
I'm okay with it causing a rise in my already high blood pressure. I was warned that all my infertility treatments were going to do just that. My cardiologist understood and opted to increase my dosage of my labetalol by doubling the amount I used to take. I now take 200mg 2 times a day.
So I just have to be concerned with cancer in my boobs, and a few other things. Like what you ask? Let me tell you what else.
Cerebral thrombosis and embolism, neuro-ocular lesions, e.g. retinal thrombosis and optic neuritis. Hey wait a minute I'm predispostioned to getting optic neuritis with my dad having it in both eyes. I guess its a good thing that I already have Optic Disc Drusen, so does this mean I'll get both? Probably not.
This is just a blog posting about me accepting all the side effects of the current medication to keep this baby in me. I just hope that it doesn't screw the kid up and its born healthy. I just hope that it is still in there attaching itself to my uterine lining. Symptoms point to yes as the pain is now only located in the uterus and no longer in the ovaries. Its only small twinges too. I'm wondering though why they even prescribed it if they knew it could do this to a fetus. Maybe its because I had the eggs retrieved and there is no corpus luteum to help keep the baby hostage errr...I mean keep it in my womb until its fully cooked. Wait that doesn't sound much better either.